Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 261, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 1, 2019, 5:23 PM MDT for Eddy County, Lea County, New Mexico; Loving County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 1, 2019, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Eddy County, NM, Lea County, NM, Loving County, TX
The radar
The Midland/Odessa radar (KMAF), 150 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:50 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted.
752
WUUS54 KMAF 012323
SVRMAF
NMC015-025-TXC301-020030-
/O.NEW.KMAF.SV.W.0261.190601T2323Z-190602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
623 PM CDT Sat Jun 1 2019
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Eddy County in southeastern New Mexico...
Southwestern Lea County in southeastern New Mexico...
Northeastern Loving County in western Texas...
* Until 730 PM CDT/630 PM MDT/.
* At 623 PM CDT/523 PM MDT/, a severe thunderstorm was located 10
miles east of Malaga, or 25 miles southeast of Carlsbad, moving
east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Eddy, southwestern Lea and northeastern Loving
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3203 10405 3235 10400 3241 10336 3177 10335
TIME...MOT...LOC 2323Z 275DEG 23KT 3216 10390
HAIL...1.25IN
WIND...60MPH
$$
802 follow-up statements
144
WWUS54 KMAF 012349
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
649 PM CDT Sat Jun 1 2019
NMC015-025-TXC301-020030-
/O.CON.KMAF.SV.W.0261.000000T0000Z-190602T0030Z/
Eddy NM-Lea NM-Loving TX-
649 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR SOUTHEASTERN EDDY...SOUTHWESTERN LEA AND
NORTHEASTERN LOVING COUNTIES...
At 649 PM CDT/549 PM MDT/, a severe thunderstorm was located 18 miles
northeast of Red Bluff Reservoir, or 28 miles north of Mentone,
moving east at 25 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Eddy, southwestern Lea and northeastern Loving Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 10393 3236 10388 3241 10336 3177 10335
TIME...MOT...LOC 2349Z 280DEG 23KT 3211 10370
HAIL...2.50IN
WIND...60MPH
$$
80968
WWUS54 KMAF 020011
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
711 PM CDT Sat Jun 1 2019
NMC015-025-TXC301-020030-
/O.CON.KMAF.SV.W.0261.000000T0000Z-190602T0030Z/
Eddy NM-Lea NM-Loving TX-
711 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/630 PM MDT/ FOR SOUTHEASTERN EDDY...SOUTHWESTERN LEA AND
NORTHEASTERN LOVING COUNTIES...
At 711 PM CDT/611 PM MDT/, a severe thunderstorm was located 22 miles
west of Jal, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Eddy, southwestern Lea and northeastern Loving Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3199 10393 3236 10388 3241 10336 3177 10335
TIME...MOT...LOC 0011Z 271DEG 20KT 3212 10357
HAIL...1.25IN
WIND...60MPH
$$
80What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:48 PM MDT, 35 minutes earlier.
Area forecast discussion, Jun 1, 4:48 PM MDT, 35 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 548 PM CDT Sat Jun 1 2019 .DISCUSSION... See 00z aviation discussion below. && .AVIATION... There is a chance of TSRA through the next 24 hours. Most of the storms are expected to be along and west of the Pecos River this evening. Winds will be elevated and gusty out of the southeast this evening then decrease some tonight then increase again Sunday afternoon out of the southeast. Low ceilings are expected for HOB tonight into Sunday morning and may impact other terminals as well. && .PREV DISCUSSION... /issued 501 PM CDT Sat Jun 1 2019/ UPDATE... Updated forecast for issuance of Severe Thunderstorm Watch. DISCUSSION... A Severe Thunderstorm Watch has been issued for southeast New Mexico and portions of West Texas until 10 pm MDT/11 pm CDT. The weather grids were updated to include severe mention across the whole watch area. PREV DISCUSSION... /issued 253 PM CDT Sat Jun 1 2019/ DISCUSSION... Not much change expected to the unsettled weather pattern this weekend through the middle of next week. An upper level storm system along the California Coast will remain nearly stationary through Monday and then slowly eject toward the forecast area Tuesday and Wednesday. Ahead of this system deep and persistent southwesterly flow aloft will eject periodic disturbances and interact with a very moist, unstable and sheared atmosphere east of a surface trough/dryline along the extreme west Texas/eastern New Mexico border. Thunderstorms, some severe, are anticipated every day in this regime. Through the day Monday, the highest probability of thunderstorms will be across the southeast New Mexico Plains south to the Guadalupe and Davis Mountains, and the plains immediately adjacent to the mountains. These locations will be closer to the upper level storm system and passing disturbances. By late Monday through Wednesday thunderstorms chances will also increase across the Permian Basin as the system ejects into the southern rockies. Relief is finally forecast to be on the way by next Thursday through Saturday as the upper system ejects east of the area and replaced by upper level ridging with above normal temperatures expected. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 67 87 68 88 / 20 30 40 30 Carlsbad 65 90 67 87 / 50 30 50 30 Dryden 72 91 73 91 / 20 10 40 30 Fort Stockton 69 88 70 88 / 50 20 50 40 Guadalupe Pass 64 84 66 81 / 50 40 60 30 Hobbs 64 85 65 81 / 50 30 60 40 Marfa 60 86 60 84 / 50 30 60 40 Midland Intl Airport 67 88 69 87 / 30 30 40 40 Odessa 67 88 69 86 / 30 30 50 40 Wink 67 90 69 91 / 50 30 50 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, Jun 1, 1:42 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 242 PM CDT Sat Jun 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-021945- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 242 PM CDT Sat Jun 1 2019 /142 PM MDT Sat Jun 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms, some severe, will be possible this afternoon and tonight. Large hail, damaging winds, frequent lightning, locally heavy rainfall, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms, some severe, will be possible over much of West Texas and southeastern New Mexico Sunday and Monday. The best chances for severe thunderstorms will be in the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Special weather statement, Jun 1, 4:45 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
545 PM CDT Sat Jun 1 2019
TXZ276-277-279-281-012330-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
545 PM CDT Sat Jun 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER AND EAST
CENTRAL PRESIDIO COUNTIES UNTIL 630 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 24
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern
Brewster and east central Presidio Counties.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 2974 10400 2985 10407 3013 10386 3004 10371
2989 10360
TIME...MOT...LOC 2245Z 227DEG 21KT 2984 10397
10Local storm report, Jun 1, 4:48 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
548 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.00 INCH LOVING TX LAW ENFORCEMENT
&&
CMRLocal storm report, Jun 1, 4:52 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
552 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MENTONE 31.71N 103.60W
06/01/2019 E1.25 INCH LOVING TX LAW ENFORCEMENT
&&
CMRLocal storm report, Jun 1, 5:07 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
607 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E1.25 INCH Eddy NM TRAINED SPOTTER
&&
CMRLocal storm report, Jun 1, 5:09 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
609 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 9 S ARTESIA 32.72N 104.43W
06/01/2019 E2.00 INCH Eddy NM TRAINED SPOTTER
MILE MARKER 59 ON US HIGHWAY 285
&&
CMRSpecial weather statement, Jun 1, 5:18 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 518 PM MDT Sat Jun 1 2019 NMZ028-012345- Eddy County Plains NM- 518 PM MDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL 545 PM MDT... At 518 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southeast of Malaga, or 24 miles southeast of Carlsbad, moving east at 30 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Eddy County. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for southeastern New Mexico. LAT...LON 3209 10408 3233 10402 3234 10374 3202 10382 TIME...MOT...LOC 2318Z 281DEG 28KT 3216 10391 80
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:50 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 40 min |
| May 31, 10:27 PM MDT | Special Weather Statement | MAF | Eddy | 48 min |
| Jun 1, 2:56 PM MDT | Special Weather Statement | MAF | Eddy | 34 min |
| Jun 1, 3:19 PM MDT | Special Weather Statement | MAF | Eddy | 26 min |
| Jun 1, 3:33 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| Jun 1, 3:34 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 56 min |
| Jun 1, 4:05 PM MDT | Special Weather Statement | MAF | Eddy | 25 min |
| Jun 1, 4:29 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 76 min |
| Jun 1, 4:47 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 58 min |
| Jun 1, 5:18 PM MDT | Special Weather Statement | MAF | Eddy | 27 min |
| Jun 1, 5:50 PM MDT | Special Weather Statement | MAF | Lea | 25 min |
| May 31, 6:00 PM MDT | Special Weather Statement | MAF | Jeff Davis | 30 min |
| May 31, 6:27 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 63 min |
| May 31, 6:33 PM MDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 57 min |
| May 31, 6:41 PM MDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 64 min |
| May 31, 6:45 PM MDT | Special Weather Statement | MAF | Brewster | 30 min |
| May 31, 6:50 PM MDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 31, 6:51 PM MDT | Special Weather Statement | MAF | Jeff Davis | 24 min |
| May 31, 7:17 PM MDT | Special Weather Statement | MAF | Jeff Davis | 13 min |
| May 31, 7:28 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| May 31, 7:32 PM MDT | Special Weather Statement | MAF | Culberson | 43 min |
| May 31, 7:35 PM MDT | Special Weather Statement | MAF | Jeff Davis | 25 min |
| May 31, 7:46 PM MDT | Special Weather Statement | MAF | Reeves | 14 min |
| May 31, 7:56 PM MDT | Severe Thunderstorm Warning | MAF | Reeves | 64 min |
| May 31, 8:03 PM MDT | Special Weather Statement | MAF | Jeff Davis | 12 min |
| May 31, 8:12 PM MDT | Severe Thunderstorm Warning | MAF | Presidio | 63 min |
| May 31, 8:19 PM MDT | Special Weather Statement | MAF | Culberson | 26 min |
| May 31, 8:22 PM MDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 53 min |
| May 31, 8:31 PM MDT | Special Weather Statement | MAF | Winkler | 29 min |
| May 31, 8:47 PM MDT | Special Weather Statement | MAF | Culberson | 28 min |
| May 31, 9:13 PM MDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 62 min |
| May 31, 9:18 PM MDT | Special Weather Statement | MAF | Terrell | 27 min |
| May 31, 10:25 PM MDT | Special Weather Statement | MAF | Brewster | 50 min |
| May 31, 11:17 PM MDT | Special Weather Statement | MAF | Brewster | 43 min |
| Jun 1, 2:31 PM MDT | Special Weather Statement | MAF | 44 min | |
| Jun 1, 3:20 PM MDT | Special Weather Statement | MAF | Reeves | 25 min |
| Jun 1, 3:45 PM MDT | Special Weather Statement | MAF | Reeves | 45 min |
| Jun 1, 3:51 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 54 min |
| Jun 1, 4:29 PM MDT | Special Weather Statement | MAF | Jeff Davis | 31 min |
| Jun 1, 4:35 PM MDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 1, 4:43 PM MDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 77 min |
| Jun 1, 4:45 PM MDT | Special Weather Statement | MAF | Presidio | 45 min |
| Jun 1, 4:56 PM MDT | Tornado Warning | MAF | Pecos, Reeves | 34 min |
| Jun 1, 5:28 PM MDT | Tornado Warning | MAF | Pecos | 47 min |
| Jun 1, 5:34 PM MDT | Special Weather Statement | MAF | 26 min | |
| Jun 1, 5:59 PM MDT | Special Weather Statement | MAF | Presidio | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2019Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.